Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Asymptotic expansions of certain partial theta functions

Authors: Bruce C. Berndt and Byungchan Kim
Journal: Proc. Amer. Math. Soc. 139 (2011), 3779-3788
MSC (2010): Primary 11F27, 33D15; Secondary 11B68
Published electronically: July 7, 2011
MathSciNet review: 2823024
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We establish an asymptotic expansion for a class of partial theta functions generalizing a result found in Ramanujan’s second notebook. Properties of the coefficients in this more general asymptotic expansion are studied, with connections made to combinatorics and a certain Dirichlet series.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 11F27, 33D15, 11B68

Retrieve articles in all journals with MSC (2010): 11F27, 33D15, 11B68

Additional Information

Bruce C. Berndt
Affiliation: Department of Mathematics, University of Illinois, 1409 West Green Street, Urbana, Illinois 61801
MR Author ID: 35610

Byungchan Kim
Affiliation: School of Liberal Arts, Seoul National University of Science and Technology, 172 Gongreung 2 dong, Nowongu, Seoul, 139-743, Republic of Korea
MR Author ID: 847992

Keywords: Theta functions, partial theta functions, false theta functions, asymptotic expansion, Ramanujan’s notebooks, Euler numbers, Hermite polynomials, Dirichlet series associated with a polynomial
Received by editor(s): August 5, 2010
Published electronically: July 7, 2011
Additional Notes: The first author’s research was partially supported by grant No. H98230-07-1-0088 from the National Security Agency.
Part of this work was done while the second author was at the Korea Institute of Advanced Study
Communicated by: Jim Haglund
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.